Buckling instability of a thick rectangular plate of a composite material with a spatially periodically curved structure


Akbarov S. , Selim S., Demiriz I.

Mechanics of Composite Materials, vol.40, no.5, pp.389-396, 2004 (Journal Indexed in SCI Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 40 Issue: 5
  • Publication Date: 2004
  • Doi Number: 10.1023/b:mocm.0000047229.29269.bb
  • Journal Name: Mechanics of Composite Materials
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.389-396
  • Keywords: Buckling instability, Composite material, Rectangular plate, Spatially curved structure

Abstract

Within the framework of the continuum approach for composite materials with a spatially curved structure developed by Akbarov and Guz', with the use of the three-dimensional linearized theory of stability, the buckling instability of a rectangular plate made of a composite material is investigated. Various edge conditions are considered, and, for obtaining a numerical result, a three-dimensional FEM modelling is developed. Uniaxial and biaxial precritical compression of the plate is analyzed. The numerical results presented illustrate the influence of problem parameters on the critical relative shortening of the plate.